MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X320MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X320MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2333-0932S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during verifying correct alignment by inserting a drill through the sleeve and targeting arm assembly, the drill did not pass through the appropriate hole of the nail (first nail).After that some adjustment was done but the issue did not solve.The physician changed to new different size nail (second nail) and the verification of correct alignment was successful.The procedure was completed without problem using second nail which was different size as the planed size nail.".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to d9/h3 - device was not returned.The alleged event was not confirmed.No other evidence was provided.Review of labelling, capa databases and risk analysis did not identify any new discrepancies.There are no open actions in place related to the reported event for the subject product.It was reported ¿during verifying correct alignment by inserting a drill through the sleeve and targeting arm assembly, the drill did not pass through the appropriate hole of the nail.The physician changed to new different size nail (second nail) and the verification of correct alignment was successful.As the target device had been used successfully in the 2nd surgery it was not suspected being at fault.The nail used during the first calibration was not returned for investigation nor was it reported that it was discarded ¿ thus, it is assumed it is still on stock intended for further use.No further reports regarding inaccurate targeting of the nail lot and referring to nail documentation without deficiency, it was concluded the nail had been distributed according to specifications.With above information the cause of the event was regarded as not device related.Without the returned product for evaluation a root cause for alleged faulty targeting could not be determined.H3 other text : device disposition is unknown.
 
Event or Problem Description
As reported: "during verifying correct alignment by inserting a drill through the sleeve and targeting arm assembly, the drill did not pass through the appropriate hole of the nail (first nail).After that some adjustment was done but the issue did not solve.The physician changed to new different size nail(second nail) and the verification of correct alignment was successful.The procedure was completed without problem using second nail which was different size as the planed size nail.".

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X320MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13418978
Report Number0009610622-2022-00038
Device Sequence Number11934664
Product Code HSB
UDI-Device Identifier07613327286489
UDI-Public07613327286489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2333-0932S
Device Catalogue Number23330932S
Device Lot NumberK036203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown